MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that during an unspecified procedure, the patient's head moved in the mayfield triad skull clamp (a1108), and it was observed that the patient's face was pressed against crossbar and there was a laceration on the side of the patient's head.Additional information was subsequently received as follows: 1.Please provide patient information: a.Date of birth: >> unwilling to share b.Gender: >> unwilling to share c.Ethnicity (hispanic/latino, not hispanic/latino): >> unwilling to share d.Race (asian, american indian or alaskan native, black or african american, white, native hawaiian or other pacific islander) >> unwilling to share.2.What type of procedure was performed? >> posterior cervical.3.Please provide the size and location of the laceration.>> left side, behind ear, approximately 4 inches.4.Was there a delay in surgery due to product problem? if yes, how long? >> caused at least 1hr delay or more during the case.5.Was there a revision/medical intervention required? >> stitches and wound care post-op.6.How was the procedure completed? >> repositioned two separate times and continued with the procedure.7.Patient outcome/current condition? >> unknown.
 
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: failure analysis - the investigation was unable to duplicate the reported issue.The clamp is over 20 years old and was last serviced more than 10 years ago; therefore, it can no longer be serviced by the repairs department and will be returned to the customer without being repaired.Since the unit was involved in a patient injury, it was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service & repair report and noted that there was minor movement noted in the index knob which was an older style; also, the helicoil was protruding from the ratchet extension.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.The clamp is over 20 years old and was last serviced more than 10 years ago.Probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19767081
Report Number3004608878-2024-00081
Device Sequence Number8541569
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Device Lot Number044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexUnknown
Patient Weight68 KG